EconPapers    
Economics at your fingertips  
 

Discretization error for a two-sided reflected Lévy process

Søren Asmussen () and Jevgenijs Ivanovs ()
Additional contact information
Søren Asmussen: Ny Munkegade
Jevgenijs Ivanovs: Ny Munkegade

Queueing Systems: Theory and Applications, 2018, vol. 89, issue 1, No 8, 199-212

Abstract: Abstract An obvious way to simulate a Lévy process X is to sample its increments over time 1 / n, thus constructing an approximating random walk $$X^{(n)}$$ X ( n ) . This paper considers the error of such approximation after the two-sided reflection map is applied, with focus on the value of the resulting process Y and regulators L, U at the lower and upper barriers at some fixed time. Under the weak assumption that $$X_\varepsilon /a_\varepsilon $$ X ε / a ε has a non-trivial weak limit for some scaling function $$a_\varepsilon $$ a ε as $$\varepsilon \downarrow 0$$ ε ↓ 0 , it is proved in particular that $$(Y_1-Y^{(n)}_n)/a_{1/n}$$ ( Y 1 - Y n ( n ) ) / a 1 / n converges weakly to $$\pm \, V$$ ± V , where the sign depends on the last barrier visited. Here the limit V is the same as in the problem concerning approximation of the supremum as recently described by Ivanovs (Ann Appl Probab, 2018). Some further insight in the distribution of V is provided both theoretically and numerically.

Keywords: Brownian motion; Conditioning; Refraction; Regular variation; Regulator; Scaling limits; Self-similarity; Skorokhod problem; Stable process; 60G51; 60G16; 60G52; 65C05 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s11134-018-9576-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:queues:v:89:y:2018:i:1:d:10.1007_s11134-018-9576-z

Ordering information: This journal article can be ordered from
http://www.springer.com/journal/11134/

Access Statistics for this article

Queueing Systems: Theory and Applications is currently edited by Sergey Foss

More articles in Queueing Systems: Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-04-09
Handle: RePEc:spr:queues:v:89:y:2018:i:1:d:10.1007_s11134-018-9576-z